Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have severe brain fog. Took modafinil. Thyroid normal. Low testosterone. Taking cypionate injections. Low estrogen cause of brain fog?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I have had severe brain fog for several months that I believe is due to hormone imbalance. I have tried nearly 100 products in various combinations and isolation, some OTC some not, including modafinil, and every form of racetam available. I was tested by a doctor several months ago and thyroid was normal, b12 was normal, pituitary was normal (MRI also). I had low testosterone and started taking cypionate injections and still am. I am not any better and I concluded recently that maybe my brain fog is because of low estrogen. I took several measures to raise my estrogen levels over two weeks and saw no improvement in my brain fog. Now I research more that says elevated estrogen is the cause of brain fog in men and low estrogen is the cause of brain fog in women? I also take proviron along with the test injections and have been wondering can that be it? So scared and confused, need to get rid of this brain fog.
Posted Tue, 8 Oct 2013 in Brain and Spine
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
clarifications needed

Detailed Answer:

Thanks for using health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

However I would require a couple of more details to help you in answering your query in a better justified way.

1)can you explain your symptom of brain fog in detail.
2. Have you ever met a psychiatrist. What medicatikns have you tried.
3. Any medical issues ? And drug issues?

Hope to hear from you at your earliest convenience.

Regards and wish you good health,

Dr. Srikanth Reddy MD

Neuro-Psychiatrist and Sexologist
Above answer was peer-reviewed by
Follow-up: Have severe brain fog. Took modafinil. Thyroid normal. Low testosterone. Taking cypionate injections. Low estrogen cause of brain fog? 15 minutes later
My "Brain Fog" comprises loss of short-term and long-term memory; inability to focus while I read or not remember what I have read recently; apathy towards learning something new; lack of creativity; lack of desire to think or use my brain because it does not want to function.

I have ruled out gluten as the cause, as I went strict gluten free for 2.5 months with no improvements.

I have yet to try dairy free (lactose), but I have no issues with digestion or any other reason to suspect diary, but could dairy still be a food allergy causing brain fog without stomach discomfort or known digestive issues?

Could it be a calcium shell?

I have never met with a psychiatrist.

Taking medications for other illnesses are extremely rare, I have taken perhaps one prescription in the last 10 years, and my brain fog did not coincide. I am still leaning toward hormone imbalance. I have tried modafinil about two weeks ago for a few days but it made me very jittery and nervous but seemed to help very short term with the brain fog. Unfortunately I could not tolerate the jitters and nervousness. I may go back to modafinil if I do not find a balancing solution.
Answered by Dr. Srikanth Reddy 3 hours later
Brief Answer:
Probable diagnoses discussed

Detailed Answer:
I have gone through your question and the add on details very clearly.
Your problem doesn't appear to be due to due to hormonal imbalance or diatery causes.
The probable diagnosis are :
1) Attention Deficit Hyperactivity Disorder, predominantly inattentive type.
2) Chronic depressive disorder (dysthymia)
Both of these diagnoses explain your symptoms to a large extent.
You should certainly get consulted with a psychiatrist who can help you with your concern.
There are medications available for these conditions such as methylphenidate or bupropion or atamoxetine. Along with medications there are other therapies as well such as cognitive behavioural therapy and problem solving behaviour therapy which can be useful for you.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor